T Nation

3 Months on TRT. Dialing in Protocol

Hi everyone,

I am a 45 male and have been on TRT (testim gel 50/Day) for about 3 months. i have just done may labs in order to optimise my TRT protocol. here are my results:

TT: 11.40 ug/L (2.49-8.36)
FT: 15.40 pg/mL (4.6-19.4)
E2: 13.3 ng/L (15.5-63.3)

TSH: 4.8 mUI/L (0.4-4.2)
FT3: 2.9 ng/L (2.1-4.4)

I have a couple of questions:

I have been taking anastrozol 3 X .25mg per week in order to reduce my previous high E2 of 41.5. obviously I overshoot it and consequently my E2 is now too low. I intend to reduce it to 1 x .25mg per week in order to keep it below 30, ideally near 22. Is there a way of correctly establishing the right dose?

I am bit puzzled of my super high TSH value of 4.8. previously the value was 4.0 and therefore i did IR as recommended by the stickies. I did 37.5 mg / day for 3 weeks with 50 mg of selenium. I am now doing Iodine of 2 x 3 mg / week with 50 mg of selenium /day. How is it that my TSH went higher instead of going down?

Do I need to take thyroid on top of all this?

many thanks

Remember, the half life of anastrozole is 48-50 hours, so any follow-up lab results will depend on when blood is drawn relative to AI dosing. With daily test dosing, lab timing is not an issue for the test levels. As for E2, are you sure it was a problem? Any high E2 sides?

Maybe, a reverse T3 test would help. Overall, how are you feeling? Have your low test symptoms improved since starting TRT?

the lab was done about 40 hours after AI.

my previous reverse T3 (6 weeks a ago) was:

0.09 ug/L (0.09-0.35)

I am feeling better. but the honeymoon is over. some days i am quite depressed.

MY TT before TRT was ~4.50 ug/L anf FT was FT: 7.0 pg/mL. Yes I now super low due to my high SHBG.

Depression? Like days it’s not working. What did the doc say!

I would start thyroid that helps a lot with fatigue and depression. I had 5.5 tsh. Trt didn’t work for me until I fixed thyroid.

Also stop the ai if you are not having sides. 41 is not a big deal. Your body is reacting well to T it seems. Some Guys sky rocket . You and I do not. You could reduce your t and still have good numbers. In turn this would reduce e2 Without ai. But again if no side effects why even bother!

1 Like

I don’t care where Free T3 is, that’s hypothyroid territory as your pituitary gland isn’t happy at all with the amount of thyroid hormone in the body. Reverse T3 can explain high TSH or thyroid dysfunction which is difficult to get it to show up on lab testing.

This is flawed thinking as I understand optimization. Why chase a number if you feel good and are not having symptoms of high estrogen? Estrogen has many health benefits, especially concerning heart and bone health. Low estrogen is bad bad news. If you’re E is so high it’s causing symptoms you’re first step should either be to lower dose of T or increase frequency of treatment. Start listening to TOT revolution. Jay Campbell has some amazing doctors on there preaching against the dangers of AI.

Dr. Rob uses AI’s strategically and for a short duration to gain control of a situation, his words not mine, Dr Rob is most likely the most experienced.

I pay attention to everything he says.

Agreed, I enjoy leanrning from him also. I’m just reading so many of these guys automatically including AI in their protocols. My doctor tried to load me up on it with my initial protocol, and my estrogen was already in the tank (less than 5). Anastrozole would’ve likely crashed me badly. I’m glad I did tons of research before blindly accepting what he had to prescribe. I’m switching to Tier 1, first appointment next week. Just got labs done after my first 6 weeks of TRT.

1 Like

Nichols rocks I switched a month ago.

1 Like

Hi everyone,

thank you all for your prompt response. let me be clear first and foremost: the only reason I went on TRT was lack of Libido, nigh/morning erections. I never felt bad before TRT, just less mainly.

As i said before the first 3 weeks were really good regarding this matter of the erections and then I went back to state before TRT. Thus this made look for answers namely Thyroid and E2.

the reason i went for AI was twofold:

  1. I was again suffering with low libido and soft erections and my E2 was high (41.5)

  2. everyone here as well as at other forums recommend a E2 below 30.

@systemlord my reveerse T3 is on low end: 0.09ug/L (0.09-0.35)

assuming i need thyroid medicaton, what protocol do you recommend? levothyroxine (T4)?,Liothyronine (T3)? both or individually? at what dosages?

@brando52 even though I still have much to learn I have read my share of technical books namely jay campbells, Dr John Crisler, and Nelson Vergel´s publications

many thanks

1 Like

It’s not everyday we see Reverse T3 on the lower end, usually a mix of both T4/T3 is used unless your Reverse T3 is elevated, then T3 only treatment would be advised.

I’ve seen times when TSH isn’t elevated and Free T3 is very low, but never heard of a single case where the person felt amazing with TSH high normal.

Sometimes it’s difficult to see thyroid dysfunction in lab testing.

You might be reading old posts. Most folks over here don’t chase numbers anymore and we treat symptoms. Was this E2 of 41.5 pg/mL while you were talking anastrozole?

This value was without anastrozole. after taking 3 x 0.25 mg / week the E2 went down to 13.3 ng/L (15.5-63.3). this symptoms persist, i.e. lack of libido and erections…

@systemlord. thank you for input. So do you recommend I should go and see a Thyroid specialist in order to set a plan of treatment?

Absolutely.

Does thyroid malfunction cause lack of
Labido! if your labido working when you started it’s not the thyroid… I would lower my dose or keep same dose and take it more often to see if this helps…

Alternatively increase your dose because your natural production stopped and you dropped in levels after week 3.

The original issue is labido not fatigue and etc so don’t waste money on thyroid yet.

There are jsut ideas. Tread carefully

Then its not your E2 obviously. I’d drop the AI. A total T off 1140 is going to require a higher E2 to keep a ratio/balance.

Hi,

Yesterday I took a reduced daily dosage of 23mg instead of the usual 46mg and today I woke up feeling very exhausted and with a big pain in my testes. whats is the explanation for this?

thanks.

Probably because you took less and the body needs to adapt to the new dose.